Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 19, NWS Morristown, TN

April 13, 20197 counties in Virginia; 31 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Apr 13, 2019, 3:14 PM EDT for 7 counties in Virginia; 31 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Apr 14, 2019, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2019, 3:14 PM EDT (19:14 UTC)
In effect from
Apr 14, 2019, 8:00 AM EDT
Expired
Apr 14, 2019, 8:00 PM EDT
In force
12 hr
Issued by
NWS Morristown, TN
All 40 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

556 
WWUS74 KMRX 131914
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
314 PM EDT Sat Apr 13 2019

...Strong gusty winds across the area tonight and Sunday...

.Southerly winds will increase across the area tonight. In the
mountains, strong winds will begin after midnight tonight. In the
Valley and Plateau, winds will increase after sunrise. Winds will
diminish Sunday evening.

TNZ018-041-043-045-047-072-074-087-140800-
/O.NEW.KMRX.HW.W.0008.190414T0400Z-190415T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Cades Cove, Gatlinburg, and Coker Creek
314 PM EDT Sat Apr 13 2019

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
SUNDAY...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect from midnight tonight to 8 PM EDT
Sunday.

* WINDS...South 20 to 30 mph with gusts up to 60 mph.

* TIMING...From midnight through Sunday afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-140800-
/O.NEW.KMRX.WI.Y.0019.190414T1200Z-190415T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Sneedville, Kingsport, Clinton, Oak Ridge, Maynardville, 
Morristown, Newport, Greeneville, Johnson City, Elizabethton, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Dunlap, Pikeville, Dayton, Athens, Madisonville, 
Jasper, Chattanooga, Cleveland, Benton, Ducktown, Wise, Norton, 
Lebanon, and Abingdon
314 PM EDT Sat Apr 13 2019 /214 PM CDT Sat Apr 13 2019/

...WIND ADVISORY IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO 8 PM EDT
/7 PM CDT/ SUNDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 8 AM EDT /7 AM CDT/ to 8 PM EDT
/7 PM CDT/ Sunday.

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* TIMING...From Sunday morning through Sunday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
4 follow-up statements
397 
WWUS74 KMRX 140311
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1111 PM EDT Sat Apr 13 2019

...Strong gusty winds across the area through Sunday...

.Southerly winds will increase across the area Saturday night. In
the mountains, strong winds will begin after midnight Saturday
night. In the Valley and Plateau, winds will increase after 
sunrise. Winds will diminish Sunday evening.

TNZ018-041-043-045-047-072-074-087-141200-
/O.CON.KMRX.HW.W.0008.190414T0400Z-190415T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Cades Cove, Gatlinburg, and Coker Creek
1111 PM EDT Sat Apr 13 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...South 20 to 30 mph with gusts up to 60 mph.

* TIMING...Through Sunday afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-141200-
/O.CON.KMRX.WI.Y.0019.190414T1200Z-190415T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Sneedville, Kingsport, Clinton, Oak Ridge, Maynardville, 
Morristown, Newport, Greeneville, Johnson City, Elizabethton, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Dunlap, Pikeville, Dayton, Athens, Madisonville, 
Jasper, Chattanooga, Cleveland, Benton, Ducktown, Wise, Norton, 
Lebanon, and Abingdon
1111 PM EDT Sat Apr 13 2019 /1011 PM CDT Sat Apr 13 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ TO
8 PM EDT /7 PM CDT/ SUNDAY...

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* TIMING...From Sunday morning through Sunday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

CDG
822 
WWUS74 KMRX 140858
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
458 AM EDT Sun Apr 14 2019

...Strong gusty winds across the area Today...

.Southerly winds will remain strong across the area today. The
highest winds will impact the mountains, but strong winds will 
also affect the Cumberland Plateau and Great Valley through the
afternoon. Winds will diminish this evening.

TNZ018-041-043-045-047-072-074-087-141700-
/O.CON.KMRX.HW.W.0008.000000T0000Z-190415T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Cades Cove, Gatlinburg, and Coker Creek
458 AM EDT Sun Apr 14 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...South 20 to 30 mph with gusts up to 60 mph.

* TIMING...Throughout the day.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-141700-
/O.CON.KMRX.WI.Y.0019.190414T1200Z-190415T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Sneedville, Kingsport, Clinton, Oak Ridge, Maynardville, 
Morristown, Newport, Greeneville, Johnson City, Elizabethton, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Dunlap, Pikeville, Dayton, Athens, Madisonville, 
Jasper, Chattanooga, Cleveland, Benton, Ducktown, Wise, Norton, 
Lebanon, and Abingdon
458 AM EDT Sun Apr 14 2019 /358 AM CDT Sun Apr 14 2019/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM EDT /7 AM CDT/ THIS
MORNING TO 8 PM EDT /7 PM CDT/ THIS EVENING...

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* TIMING...throughout the day.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
700 
WWUS74 KMRX 141517 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
1117 AM EDT Sun Apr 14 2019

...Strong gusty winds across the area Today...

.Southerly winds will remain strong across the area today. The
highest winds will impact the mountains, but strong winds will
also affect the Cumberland Plateau and Great Valley through the
afternoon. Winds will diminish this evening.

TNZ018-041-043-045-047-072-074-087-150000-
/O.CON.KMRX.HW.W.0008.000000T0000Z-190415T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Cades Cove, Gatlinburg, and Coker Creek
1117 AM EDT Sun Apr 14 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...South 20 to 30 mph with gusts up to 55 mph.

* TIMING...Throughout the day.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-150000-
/O.CON.KMRX.WI.Y.0019.000000T0000Z-190415T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Sneedville, Kingsport, Clinton, Oak Ridge, Maynardville, 
Morristown, Newport, Greeneville, Johnson City, Elizabethton, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Dunlap, Pikeville, Dayton, Athens, Madisonville, 
Jasper, Chattanooga, Cleveland, Benton, Ducktown, Wise, Norton, 
Lebanon, and Abingdon
1117 AM EDT Sun Apr 14 2019 /1017 AM CDT Sun Apr 14 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...throughout the day.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
906 
WWUS74 KMRX 141825 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
225 PM EDT Sun Apr 14 2019

...Strong gusty winds across the area through the rest of the
afternoon...

.Southerly winds will remain strong across the area until the
evening. The highest winds will impact the mountains, but strong 
winds will also affect the Cumberland Plateau and Great Valley 
through the afternoon. Winds will diminish this evening.

TNZ018-041-043-045-047-072-074-087-150000-
/O.CON.KMRX.HW.W.0008.000000T0000Z-190415T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cedar Creek, Erwin, 
Cades Cove, Gatlinburg, and Coker Creek
225 PM EDT Sun Apr 14 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...South 20 to 30 mph with gusts up to 60 mph.

* TIMING...Throughout the rest of the afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages.
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-150000-
/O.CON.KMRX.WI.Y.0019.000000T0000Z-190415T0000Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-NW Blount-North Sevier-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott-Russell-Washington-
Including the cities of Murphy, Hayesville, Oneida, La Follette, 
Sneedville, Kingsport, Clinton, Oak Ridge, Maynardville, 
Morristown, Newport, Greeneville, Johnson City, Elizabethton, 
Kingston, Lenoir City, Knoxville, Dandridge, Maryville, 
Sevierville, Dunlap, Pikeville, Dayton, Athens, Madisonville, 
Jasper, Chattanooga, Cleveland, Benton, Ducktown, Wise, Norton, 
Lebanon, and Abingdon
225 PM EDT Sun Apr 14 2019 /125 PM CDT Sun Apr 14 2019/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* WINDS...Southwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Through the rest of the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:09 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 13, 3:09 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
309 PM EDT Sat Apr 13 2019

.SHORT TERM...(Tonight through Sunday night)...
A low-to-midlevel convergence zone/warm front will continue to lift
northward across our area through the evening. Precip chances should
drop to slight chance or nothing once it moves across KY/WV by
midnight. As the southerly flow picks up after midnight, winds in
the mountains will increase, and some isolated light showers may be
possible with the advection of warm/moist air aloft. By 12Z the 850
mb jet reaches 50 -60 kts, so a High Wind Warning will be issued for
the mountains. Winds aloft will mix down to the Valley as well after
12Z, so a Wind Advisory will be issued for all other locations.

The first wave of storms Sunday morning will essentailly be the
remains of tonight's convection over LA/MS/AL. As these storms
enounter a more stable environment and become elevated, they will
likely show a weakening trend as they approach, but will still be
capable of transfering winds aloft to the surface. This round will
move through between 12-18Z.

Behind the first round, advection of drier/cooler air aloft will
steepen midlevel lapse rates and may allow for partial clearing and
thus surface heating. SBCAPE values rise to around 2000 J/kg after
18Z, with LI values near -6. This destabiliztion is expected to help
reignite convection in the late afternoon as a strong zone of
frontogenetic forcing arrives from the west around 21Z. Deep shear
at this time is very strong, supportive of supercells, but near
surface winds are not strongly backed for high 0-1 SR helicity.
However, localized backing of winds from terrain features or
mesolows could present an isolated tornado threat. Low WBZ levels
will give a marginal hail threat, but the greatest threat is
expected to be damaging winds due to the dry air and strong winds
aloft. Unidirectional shear profiles might result in bow segments
that produce downbursts. The timing of the second round appears to
be mainly between 21-03Z.

.LONG TERM...(Monday through Saturday)...
The weekend severe system will have waned by sunrise Monday, with
light showers lingering over the northern mountains and SW VA in
the morning. Meanwhile, the next major system will move onto the
Pacific NW at the same time, and will dig into the southern
Rockies by Wednesday morning. This will amplify a ridge over our
area, thus our early week post-frontal cool down will last only
from Monday morning through Tuesday morning before warmer
temperatures resume Tues afternoon. Temps will be 5-10 deg above
normal midweek, thanks to the the warm, moist draw from the Gulf
ahead of the southern Rockies system. As that system lifts into
the Missouri Valley near KC MO Thurs morning, frontal convection
will be impacting western TN and will gradually move through E TN
SW VA SW NC during Thursday night. Post frontal temps will be near
seasonal norms to end the week, with scattered showers possible
associated with the departing but sharp upper trough.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             66  78  44  64 /  50  90  40  10
Knoxville McGhee Tyson Airport, TN  64  79  43  60 /  10  90  90  10
Oak Ridge, TN                       64  80  42  62 /  20  90  80  10
Tri Cities Airport, TN              60  77  42  55 /  10  80  90  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 8 AM to 8 PM EDT Sunday for Cherokee-Clay.

TN...High Wind Warning from midnight tonight to 8 PM EDT Sunday for
     Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier
     Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

     Wind Advisory from 8 AM EDT /7 AM CDT/ to 8 PM EDT /7 PM CDT/
     Sunday for Anderson-Bledsoe-Bradley-Campbell-Claiborne-East
     Polk-Grainger-Hamblen-Hamilton-Hancock-Hawkins-Jefferson-
     Knox-Loudon-Marion-McMinn-Meigs-Morgan-NW Blount-North
     Sevier-Northwest Carter-Northwest Cocke-Northwest Greene-
     Northwest Monroe-Rhea-Roane-Scott TN-Sequatchie-Sullivan-
     Union-Washington TN-West Polk.

VA...Wind Advisory from 8 AM to 8 PM EDT Sunday for Lee-Russell-Scott-
     Washington-Wise.

&&

DGS/GC
Hazardous weather outlook, Apr 13, 9:26 AM EDT, 5 hours 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Morristown TN
926 AM EDT Sat Apr 13 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141330-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
926 AM EDT Sat Apr 13 2019 /826 AM CDT Sat Apr 13 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

...An Enhanced Risk of Severe Thunderstorms for Sunday Afternoon
and Early Evening across east Tennessee, southwest Virginia, and
southwest North Carolina...

A strong storm system will move across the Tennessee Valley and
southern Appalachians Sunday, producing two rounds of showers and
thunderstorms - one in the morning and one in the late afternoon
and evening. There is an enhanced risk of severe thunderstorms
area wide, mainly with the late day storms. The main concern will
be damaging winds, but isolated tornadoes and hail up to half
dollar size will also be possible.

Windy conditions will be possible on Sunday. Southerly winds of
15 to 25 mph with gusts to 40 mph are possible. Stronger winds
are expected over the higher elevations.

Another severe weather episode appears on the horizon later in
the week. Computer models show a strong cold front moving across
the Southern Appalachian region Thursday night into Friday. During
this period, strong to severe thunderstorm development is
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed on Sunday afternoon and early
evening.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:14 PM EDTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more29 hr

Nearby

Wind Advisories in Tennessee, 2019Wind Advisories in Virginia, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.